Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and tummy tuck
Jan 24, 2005

I have been + for 13 yrs. and I'm 45 yrs old. I don't know if is the the meds or the age but I'm fat all around my waist I'm thinking on getting a tummy tuck. my cd4 is over 1,ooo and my vl is undectectable. I've been working out but the fat in the middle does not go away. I had always have low self esteem and maybe this might help me. Beside talking to my Dr. do you have any suggestions? beside the risk of all surgery.

Another think is that I'm always scare of meeting people for relationship, I would not know how to disclose. The depression is killing me.

Can you help?

Thank you.

Response from Dr. Henry

In many cases the fat increase is internal fat (called visceral fat) and some of the "tummy tuck" procedures might not be as effective in that situations. Diet, exercise, sometimes hormone replacement, growth hormone, switching HIV meds around- all might help some patients with increased visceral fat in the setting of HIV infection. Your HIV specialist would know about those options as well as whether there are any studies open looking at the problem. KH



Previous
Sustiva and rapid heart beat
Next
Skin side effects and HIV medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement